PDA

View Full Version : Meds versus Brain Fog



Nonna
01-07-2011, 11:55 AM
don't know if this is the right spot for this, but I'd like to start a thread questioning whether or not all the meds we take could be part of the reason we get brain fog so easily.

I've read where older people, senior citizen types take some many medications that they are basically poisoned by over medication. that they are forgetful because of it.

So here's my question: What do y'all think of this?

Nonna
Twitching away, believing in Matthew 11:28-30

MorrisonGal
01-07-2011, 01:55 PM
Hi Nonna,
I don't currently take any pharmaceutical meds - just supplements that are natural substances - and I experience crazy brain fog some days. So at least in my case, it's not the meds.

wrightrs
01-07-2011, 01:58 PM
I think my fogs is a little of both. I call it a double whammy.

red246
01-07-2011, 02:46 PM
I had brain fog really bad even before I was back on the meds.

tgal
01-07-2011, 04:32 PM
This is a really great thread. The answer to the question is a definite YES and NO. LOL Yes, the meds do give us brain fog but the disease also gives us brain fog. I think the double whammy comment was perfect. For those of us with Fibromyalgia as well maybe it could be a tripple whammy! Through in seizures or brain issues and ... well, you get the point. I believe the meds do play a part in the memory issues but I had them long before I started meds. It is a catch 22 in my opinion. No meds, brain fog and memory issues along with all the other symptoms of the disease or meds, brain fog and some of the symptoms under control.

I have to go for the latter

BonusMom
01-07-2011, 09:12 PM
I had cog fog prior to being prescribed anything for SLE or Sjogrens (or migraines or RLS). I have since learned that the Klonopin that the sleep specialist prescribed for Restless Leg Syndrome can cause MAJOR cognitive issues, as well as Topomax (Dopomax).
I am tapering off Klonopin bacause I have felt hungover upon awakening for the past year and believe it has contributed to some major depressive issues. I will not take another benzo again. Ever. There are safer, non-addictive treatments for RLS.

We're all different and react differently to meds and to SLE. Unfortunately, there's no easy or "right" answer. How I wish it were easier....

magistramarla
01-07-2011, 09:28 PM
I'm only taking MTX (once a week) and Plaquenil daily, but I have brain fog, too. In fact, I started having the brain fog long before I started on the meds.
When the neuro prescribed Baclofen for my muscle spasms, I felt hung over after taking it, so I avoid that stuff.
So, I agree that the brain fog can be a little of both.
Hugs,
Marla

debbie-b
01-08-2011, 04:19 AM
My brain fog was as bad before the meds, as it is now.
I think it is more a lupus thing, than a medicine thing.
I was really bad for three years, before my dx, without any meds.

Debbie

rob
01-08-2011, 06:27 AM
There was a point a few years ago where I was only taking plaquenil, and nothing else, and I still had brain fog. I had it before I was diagnosed, and I was not taking any meds.

Rob

Saysusie
01-08-2011, 10:49 AM
I have to reiterate everything that everyone has said..my brain fog was at critical before I started taking medications. However, some of the meds may exacerbate the brain fog..who knows huh??? So, I too say that the answer is yes and no!! LOL

Peace and Blessings
Namaste
Saysusie

Nonna
01-08-2011, 11:57 AM
LOL and big smilies, I tend to agree with what everyone has said. I just thought that this would be a good discussion point. By sharing information, we can better understand our own situations.

Hugs and big thanks to all
nonna